Alert archive / Michigan / River Flood Advisories in 2016
River Flood Advisory 9, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood advisory at Apr 26, 2016, 9:06 AM CDT for Dickinson County, Menominee County, Michigan; Florence County, Marinette County, Wisconsin. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2016, 9:06 AM CDT (14:06 UTC)
- Expired
- Apr 27, 2016, 9:05 PM CDT
- In force
- 36 hr
- Issued by
- NWS Green Bay, WI
Counties Dickinson County, MI, Menominee County, MI, Florence County, WI, Marinette County, WI
The radar
The Marquette radar (KMQT), 99 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River below Big Quinnesec Falls Dam (BGQW3).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
286 WGUS83 KGRB 261406 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 906 AM CDT TUE APR 26 2016 MIC043-109-WIC037-075-270206- /O.NEW.KGRB.FL.Y.0009.160426T1406Z-160428T0205Z/ /BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 306 PM GMT TUE APR 26 2016 The National Weather Service in Green Bay has issued a * Flood Advisory for The Memoninee River near Big Quinnesec Falls Dam * until Wednesday evening. * At 2:30 PM Tuesday The flow was 5536 cfs. * At 5000 cfs...While flooding is not expected...rivers flows are high or expected to increase. Recreational interests should monitor the river. Property owners adjacent to the river should consider protecting shoreline equipment including docks piers and boats. $$ && LAT...LON 4588 8810 4580 8816 4576 8806 4587 8804
1 follow-up statement
813 WGUS83 KGRB 261712 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1212 PM CDT TUE APR 26 2016 MIC043-109-WIC037-075-270512- /O.CON.KGRB.FL.Y.0009.000000T0000Z-160428T0205Z/ /BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1212 PM CDT TUE APR 26 2016 The Flood Advisory continues for The Memoninee River near Big Quinnesec Falls Dam * until Wednesday evening. * At 11:30 AM Tuesday The flow was 5733 cfs. * At 5000 cfs...While flooding is not expected...rivers flows are high or expected to increase. Recreational interests should monitor the river. Property owners adjacent to the river should consider protecting shoreline equipment including docks piers and boats. $$ && LAT...LON 4588 8810 4580 8816 4576 8806 4587 8804
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Apr 26, 5:44 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 26, 5:44 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 544 AM CDT TUE APR 26 2016 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY ISSUED AT 327 AM CDT TUE APR 26 2016 CLOUDS WILL BE SLOW TO CLEAR TODAY UNTIL JET ENERGY UPSTREAM OVER MINNESOTA AT 09Z EXITS TOWARDS EVENING. LOW LEVEL CONVERGENCE AND LEFT OVER MOISTURE WILL PRODUCE SCATTERED DRIZZLE UNTIL AROUND 14Z. CLOUDS...COLD ADVECTION AND NORTHEAST FLOW ACROSS COLD WATERS OF THE LAKES AND BAY WILL RESULT IN HIGH TEMPERATURES OF 8 TO 12 DEGREES BELOW NORMAL. CLEARING EXPECTED FROM NORTH TO SOUTH TONIGHT AS UPPER RIDGING ARRIVES FROM THE WEST. WOULD HAVE ISSUED A FROST ADVISORY FOR THE AREA SOUTH OF A WAUSAU TO GREEN BAY LINE BUT THINK THAT THERE WILL BE A BIT OF BREEZE OVERNIGHT AND THE AIR IS QUITE DRY. WILL INCLUDE PATCHY FOG IN THE HAZARDOUS WEATHER OUTLOOK. LOWS TONIGHT WILL BE ABOUT TEN DEGREES COLDER THAN NORMAL. WEDNESDAY LOOKS TO BE SUNNY WITH TEMPERATURES JUST BELOW NORMAL...THOUGH A NORTHEAST BREEZE WILL MAKE IT FEEL CHILLIER THAN IT IS. CLOUDS WILL ARRIVE LATE IN THE DAY AS THE NEXT UPPER SYSTEM APPROACHES FROM THE PLAINS. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY ISSUED AT 327 AM CDT TUE APR 26 2016 A BLOCKY PATTERN IS EXPECTED TO HOLD THROUGH THE UPCOMING WEEKEND AS AN UPPER RIDGE SITS OVER GREENLAND...A LARGE UPR LOW SPINS OVER EASTERN CANADA AND ANOTHER MODEST UPPER RIDGE TO RESIDE OVER CENTRAL CANADA. THIS PATTERN WILL SEND PACIFIC SYSTEMS SEWD INTO THE SW CONUS...THEN E-NE INTO THE CENTRAL CONUS. THE MAIN PROBLEM WILL BE TRYING TO DETERMINE THESE SYSTEM'S STRENGTH WHEN THEY APPROACH WI AS THE MEAN FLOW IS CONFLUENT AND TENDS TO WEAKEN EACH SYSTEM. TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL WITH THURSDAY LOOKING LIKE THE COOLEST DAY OF THE EXTENDED PERIOD. THE INITIAL SYSTEM OVER THE CENTRAL PLAINS/MIDWEST IS FORECAST TO CONTINUE WEAKENING WEDNESDAY NIGHT DUE TO THE CONFLUENT FLOW OVER THE CENTRAL CONUS. MOISTURE WILL STILL BE PREVALENT IN THE VICINITY OF A NEARLY STATIONARY FRONT LOCATED WELL TO OUR SOUTH (IA/MO BORDER THROUGH NORTH-CENTRAL IL) AND SOME OF THIS MOISTURE IS EXPECTED TO MAKE A PUSH INTO WI. MEANWHILE...A LARGE AREA OF HIGH PRESSURE IS FORECAST TO RESIDE OVER CENTRAL CANADA AND SEND DRY AIR SOUTHWARD INTO WI ON E-NE WINDS. THEREFORE...THE BATTLE WILL BE ON BETWEEN ADVANCING MOISTURE AND INFLUX OF DRY AIR. THE NAM FAVORS THE DRIER AIR WINNING OUT WEDNESDAY NIGHT...WHILE THE GFS FAVORS THE INCOMING MOISTURE. FOR NOW...BELIEVE NORTHERN WI SHOULD REMAIN DRY...BUT WILL NEED TO CARRY A POP ESPECIALLY OVER OUR SOUTHERN TIER OF COUNTIES. MIN TEMPERATURES TO RANGE FROM THE UPPER 20S NEAR THE MI BORDER...TO THE MID TO UPPER 30S SOUTH. THIS WEAKENING SYSTEM TO TRACK MAINLY TO THE EAST ON THURSDAY WITH PRECIPITATION CHANCES CONTINUING OVER THE SOUTHERN 2/3RDS OF WI. THE FAR NORTH SHOULD REMAIN DRY WITH A BIT OF SUNSHINE AND THIS WOULD FLIP THE SCRIPT WITH WARMER TEMPERATURES NORTH/COOLER SOUTH. LOOK FOR MAX TEMPERATURES IN THE MID TO UPPER 40S LAKESIDE...UPPER 40S TO AROUND 50 DEGREES SOUTH AND LOWER TO MIDDLE 50S FAR NORTH. THE SOUTHERN FRINGE OF THE EXPANSIVE CANADIAN SURFACE HIGH IS FORECAST TO BUILD SOUTHWARD INTO THE GREAT LAKES THURSDAY NIGHT AND BRING AT LEAST SOME DECREASE IN CLOUDS TO CENTRAL/EAST-CENTRAL WI. THE AMOUNT OF CLEARING WILL BE KEY AS TO HOW COOL WE CAN GET SINCE SURFACE WINDS WILL BE RELATIVELY LIGHT AND THE AIR MASS ALOFT IS COLD (8H TEMPERATURES FROM 0C TO +2C)...THUS FROST IS POSSIBLE WHERE THE GROWING SEASON HAS TECHNICALLY STARTED. MIN TEMPERATURES ARE EXPECTED TO BE IN THE LOWER 30S NORTH...MID TO UPPER 30S SOUTH. MOSTLY SUNNY TO PARTLY CLOUDY SKIES ARE FORECAST ACROSS THE REGION ON FRIDAY WITH THE CANADIAN HIGH PRESSURE FIRMLY IN CONTROL OF OUR WEATHER. A PERSISTENT E-NE WIND FLOW WILL CONTINUE TO KEEP TEMPERATURES COOL OVER EASTERN WI...WHILE CENTRAL WI TO ONLY BE A FEW DEGREES BELOW NORMAL. THIS TRANSLATES TO MAX TEMPERATURES IN THE LOWER 50S NEAR LAKE MI...MID 50S EAST-CENTRAL WI AND UPPER 50S TO AROUND 60 DEGREES ELSEWHERE. AFTER ANOTHER QUIET AND COOL FRIDAY NIGHT...ATTENTION TURNS TO THE NEXT PACIFIC SYSTEM THAT IS PROGGED TO BE SITUATED OVER THE CENTRAL PLAINS ON SATURDAY. MUCH LIKE ITS PREDECESSOR...THIS SYSTEM WILL PULL GULF MOISTURE NORTHWARD WITH A WAVY FRONTAL BOUNDARY EXTENDED FROM THE CENTRAL PLAINS EASTWARD TO THE OHIO RIVER VALLEY. EXPECT TO SEE CLOUDS INCREASE OVER NE WI ON SATURDAY AND THEN WE WILL SEE THE SAME BATTLE OF INCOMING MOISTURE VERSUS DRY E-NE AIR THAT THE AREA SAW WEDNESDAY NIGHT. THE GFS AND GEM HOLD ENOUGH DRY AIR IN PLACE TO KEEP SATURDAY COMPLETELY DRY... HOWEVER THE ECMWF IS MORE AGGRESSIVE WITH THE MOISTURE TRANPORT AND BRINGS PRECIPITATION INTO ALL BUT FAR NE WI ON SATURDAY. TOO MUCH UNCERTAINTY YET TO DROP ANY POPS...THUS HAVE MAINTAINED LOW CHC POPS MAINLY SOUTH OF A RHI-SUE LINE. MAX TEMPERATURES LOOK TO BE SIMILAR TO FRIDAY. UNFORTUNATELY...THE NEW 00Z MODEL OUTPUT DOES LITTLE TO CLEAR UP THE POTENTIAL PRECIPITATION CHANCES EARLY NEXT WEEK WITH THE GFS HOLDING THE VAST MAJORITY OF RAIN SHOWERS TO OUR SOUTH SUNDAY AND MONDAY...TAKING A TRACK SIMILAR TO THE FIRST SYSTEM. THE GEM IS A BIT FARTHER NORTH AND KEEPS THE NORTH DRY. THE ECMWF IS THE WETTEST MODEL AND MAINTAINS A WEAK SURFACE LOW INTO THE WESTERN GREAT LAKES...WITH RAIN SHOWERS MOVING INTO THE FORECAST AREA SUNDAY AFTERNOON AND PERSISTING THROUGH MONDAY. AT THIS POINT... ANY OF THESE SOLUTIONS ARE PLAUSIBLE SO HAVE FOLLOWED THE CONSENSUS SOLUTION WHICH KEEPS A SLIGHT CHANCE POP NORTH...CHANCE POPS SOUTH FOR BOTH SUNDAY AND MONDAY. TEMPERATURES WILL CONTINUE TO RUN A COUPLE OF DEGREES BELOW NORMAL INTO EARLY NEXT WEEK. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 544 AM CDT TUE APR 26 2016 IFR CEILINGS WILL SLOWLY CLIMB INTO THE MVFR RANGE THIS MORNING AND TO VFR BY LATE AFTERNOON. SKIES SHOULD BE CLEAR TONIGHT AND MOST OF WEDNESDAY. && .MARINE... ISSUED AT 327 AM CDT TUE APR 26 2016 GUSTY NORTHEAST WINDS AND LARGE WAVES WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT INTO THE AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......AK AVIATION.......RDM MARINE.........RDM
Hazardous weather outlook, Apr 26, 3:40 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 340 AM CDT TUE APR 26 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-270845- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 340 AM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT RUNOFF FROM RECENT RAINFALL WILL CAUSE SOME RIVERS AND STREAMS TO CONTINUE TO RISE...WITH A FEW OVERFLOWING THEIR BANKS OVER THE NEXT FEW DAYS. PATCHY FROST IS POSSIBLE ACROSS CENTRAL AND EAST CENTRAL WISCONSIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-270845- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 340 AM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHEAST WINDS AND LARGE WAVES WILL CONTINUE TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT INTO THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY EAST TO NORTHEAST WINDS AND HIGH WAVES ARE EXPECTED TO RETURN SUNDAY INTO SUNDAY NIGHT. THESE CONDITIONS MAY PROVE HAZARDOUS TO SMALL CRAFT. RDM/AK
Nearby
River Flood Advisories in Michigan, 2016River Flood Advisories in Wisconsin, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.